Polynomial parametrization for the solutions of Diophantine equations and arithmetic groups

Research output: Contribution to journalArticle

7 Citations (Scopus)

Abstract

A polynomial parametrization for the group of integer two-by-two matrices with determinant one is given, solving an old open problem of Skolem and Beurkers. It follows that, for many Diophantine equations, the integer solutions and the primitive solutions admit polynomial parametrizations.

Original languageEnglish (US)
Pages (from-to)979-1009
Number of pages31
JournalAnnals of Mathematics
Volume171
Issue number2
DOIs
StatePublished - Jul 6 2010

Fingerprint

Arithmetic Groups
Diophantine equation
Parametrization
Polynomial Solutions
Polynomial
Integer
Open Problems
Determinant
Polynomials

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Cite this

@article{ed3d99fa3a884fafa6162c1f98897e50,
title = "Polynomial parametrization for the solutions of Diophantine equations and arithmetic groups",
abstract = "A polynomial parametrization for the group of integer two-by-two matrices with determinant one is given, solving an old open problem of Skolem and Beurkers. It follows that, for many Diophantine equations, the integer solutions and the primitive solutions admit polynomial parametrizations.",
author = "Vaserstein, {Leonid N.}",
year = "2010",
month = "7",
day = "6",
doi = "10.4007/annals.2010.171.979",
language = "English (US)",
volume = "171",
pages = "979--1009",
journal = "Annals of Mathematics",
issn = "0003-486X",
publisher = "Princeton University Press",
number = "2",

}

Polynomial parametrization for the solutions of Diophantine equations and arithmetic groups. / Vaserstein, Leonid N.

In: Annals of Mathematics, Vol. 171, No. 2, 06.07.2010, p. 979-1009.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Polynomial parametrization for the solutions of Diophantine equations and arithmetic groups

AU - Vaserstein, Leonid N.

PY - 2010/7/6

Y1 - 2010/7/6

N2 - A polynomial parametrization for the group of integer two-by-two matrices with determinant one is given, solving an old open problem of Skolem and Beurkers. It follows that, for many Diophantine equations, the integer solutions and the primitive solutions admit polynomial parametrizations.

AB - A polynomial parametrization for the group of integer two-by-two matrices with determinant one is given, solving an old open problem of Skolem and Beurkers. It follows that, for many Diophantine equations, the integer solutions and the primitive solutions admit polynomial parametrizations.

UR - http://www.scopus.com/inward/record.url?scp=77954152608&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=77954152608&partnerID=8YFLogxK

U2 - 10.4007/annals.2010.171.979

DO - 10.4007/annals.2010.171.979

M3 - Article

AN - SCOPUS:77954152608

VL - 171

SP - 979

EP - 1009

JO - Annals of Mathematics

JF - Annals of Mathematics

SN - 0003-486X

IS - 2

ER -